Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

February 29, 2012Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Feb 29, 2012, 2:18 PM CST for Ashley County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2012, 2:18 PM CST (20:18 UTC)
Expired
Feb 29, 2012, 2:50 PM CST
In force
32 min
Issued by
NWS Jackson, MS

County Ashley County, AR

The radar

The Shreveport radar (KSHV), 190 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 2:40 PM CSTHAIL 1Wilmot, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS84 KJAN 292018
SPSJAN
ARZ074-292050-
ASHLEY AR-
218 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST WED FEB 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF WEST CROSSETT AT
218 PM CST...MOVING EAST AT 60 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3313 9212 3316 9212 3333 9160 3303 9149
      3301 9208 3303 9210 3312 9214
TIME...MOT...LOC 2018Z 257DEG 55KT 3309 9202

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 29, 10:20 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 29, 10:20 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST WED FEB 29 2012

...SEVERE WEATHER EXPECTED NORTH OF I-20 THIS AFTERNOON...

.UPDATE...LATEST SURFACE ANALYSIS SHOWS THE APPROACHING COLD FRONT
DRAPED ACROSS CENTRAL AR BACK INTO NORTHEAST TX. BRISK SOUTHERLY
WINDS AHEAD OF THE FRONT CONTINUE TO PULL UP SIGNIFICANT MOISTURE/PW
VALUES NEAR 1.5IN WHICH IS AOA THE 99TH PERCENTILE FOR THE END OF
FEB. MORNING SOUNDING ANALYSIS AT JAN MODIFIED FOR THIS AFTERNOONS
TEMP/DP SHOW SBCAPE CLIMBING OVER 1500J/KG BY MID AFTERNOON...ONLY
CAVEAT WILL BE OVERCOMING A RATHER STRONG 750-800MB CAP THAT IS IN
PLACE. HEIGHT FALLS ASSOCIATED WITH APPROACHING SOUTHERN FRINGE OF
UPPER TROUGH CROSSING THE UPPER MIDWEST SHOULD HELP MINIMIZE CIN BY
THIS AFTERNOON...ESPECIALLY NORTH OF I-20. THIS AREA STILL APPEARS TO
HAVE THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND WILL KEEP
THIS HIGHLIGHTED IN HWO/GRAPHICS.

STORMS WILL LIKELY BEGIN TO IMPACT THE DELTA REGION NEAR OR JUST
AFTER MID DAY...WITH SOME VERSION OF A BROKEN LINE OF STORMS EXPECTED
TO SHIFT EAST THROUGH THE AFTERNOON. OVERALL SEVERE RISK WILL BEGIN
TO TAPER OFF THIS EVENING...HOWEVER IT APPEARS THAT STORMS MAY BE
ONGOING ALONG THE I-20 CORRIDOR(MAINLY EAST OF I-55) THIS EVENING
KEEPING A MARGINAL SEVERE RISK GOING FOR THIS REGION UNTIL MIDNIGHT.

GOING FORECAST WAS GENERALLY ON TRACK...ONLY CHANGE WAS TO DECREASE
POPS FOR THIS MORNING AND NUDGE AFTERNOON HIGHS UP A TAD AT A COUPLE
SPOTS. UPDATED PRODUCTS ARE POSTED. /BK/

&&

.PREV DISCUSSION... /ISSUED 449 AM CST WED FEB 29 2012/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR.

TODAY...AS OF EARLY THIS MORNING THE SLOW-MOVING COLD FRONT WAS
SITUATED WELL TO THE NORTHWEST OF THE ARKLAMISS REGION HAVING JUST
RECENTLY PUSHED INTO NORTHWEST ARKANSAS. IN THE WARM SECTOR AHEAD OF
THE FRONT...A TIGHTENING PRESSURE GRADIENT HAS INCREASED SOUTHERLY
WINDS AND DRAWN A MOIST BOUNDARY LAYER NORTHWARD TO ENCOMPASS THE
ENTIRE ARKLAMISS WITH SFC DEWPOINT TEMPERATURES IN THE MID/UPPER
60S. ABOVE THE MOIST LAYER CONTINUES TO EXIST A MID LEVEL CAP AND IT
WILL REQUIRE LIFT ASSOCIATED WITH THE APPROACHING COLD FRONT TO
INITIATE THUNDERSTORMS. MODEL GUIDANCE GENERALLY AGREES THAT THIS
WILL NOT TAKE PLACE UNTIL THE EARLY/MID AFTERNOON FOR AREAS ALONG
THE HWY 82 CORRIDOR IN SOUTHEAST AR/NORTH CENTRAL MS WHEN MIXED
LAYER CAPE IS FORECAST TO INCREASE TO NEAR 1000 J/KG. A BROKEN LINE
OF STORMS IS LIKELY TO DEVELOP AND COULD FORM INTO A LINEAR
CONVECTIVE SYSTEM GIVEN 0-6KM SHEAR VECTORS OF 50-60KTS LARGELY
ORIENTED ALONG THE FRONT AND STRONG LOW LEVEL JET WITH ABOUT SAME
ORIENTATION. WITHIN THE LINE WOULD EXPECT A FEW SUPERCELL TSTMS AND
BOWING SEGMENTS CAPABLE OF DAMAGING WIND GUSTS...WITH THE GREATEST
RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING OVER
EASTERN PORTIONS OF NORTH CENTRAL MS WHEN EFFECTIVE 0-1KM SRH IS
FORECAST TO INCREASE TO ABOVE 200 M2/S2. FOR AREAS ALONG AND SOUTH
OF I-20...THE CAP WILL HOLD STRONG AND WITH LITTLE FORCING EXPECT
TSTMS TO HOLD OFF UNTIL THE EVENING.

FOR TONIGHT...EXPECT THE CONVECTIVE SYSTEM...SHOULD IT INDEED
FORM...WILL MAKE A GRADUAL SOUTHWARD PUSH INTO CENTRAL MS AND NE LA
EARLY THIS EVENING. AS THE FRONT APPROACHES THE I-20 CORRIDOR AND
STALLS...THE ASSOCIATED CONVECTIVE SYSTEM WILL BEGIN TO STALL AS
WELL. THERE WILL CONTINUE TO BE ENOUGH SHEAR/INSTABILITY FOR A
DECREASING RISK FOR SEVERE WEATHER...WITH LOCALLY HEAVY RAINFALL
POSSIBLY BECOMING A CONCERN AS CORFIDI VECTORS SHOW A WINDOW OF SLOW
SYSTEM SPEED GIVEN NEARLY PARALLEL 850MB-300MB WINDS WITH THE
FRONTAL BOUNDARY. THE FRONTAL ASCENT ZONE WILL BE NARROW AND IT IS
VERY DIFFICULT TO PINPOINT WHERE THE TSTMS MAY HAVE GREATEST
COVERAGE/IMPACT. THE NEAR TERM GUIDANCE SUGGESTS IT WILL BE JUST
NORTH OF I-20...BUT MESOSCALE INFLUENCES/COLD POOLING WILL HAVE
SOMETHING TO DO WITH IT...PERHAPS SENDING CONVECTIVE FARTHER SOUTH
THAN MODEL FORECASTS.

FOR THURSDAY AND THURSDAY NIGHT...WITH THE FRONT STALLING AND
WEAKENING ALONG WITH FRONTAL LIFT...EXPECT THE CONVECTION TO
DIMINISH FURTHER THURSDAY MORNING OVER CNTRL MS. THE AIRMASS WILL BE
REMAIN WARM AND HUMID AND MOSTLY CAPPED. THE NEXT APPROACHING
SHORTWAVE TROUGH WILL INCITE A NEW ROUND OF RETURN FLOW AND THIS
WILL PROVIDE LIFT FOR SHOWER DEVELOPMENT ALONG AND NORTH OF THE
RETREATING FRONTAL BOUNDARY. IF THUNDERSTORMS CAN DEVELOP IN SPITE OF
THE CAP...INSTABILITY/SHEAR WOULD BE SUPPORTIVE OF STRONG/SVR STORMS
THURS AFTN/EVNG AND THIS WILL HAVE TO BE MONITORED. /EC/

LONG TERM...FRIDAY THROUGH WEDNESDAY...THE MAIN CONCERN REMAINS THE
POTENTIAL FOR SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT AS A STRONG
LOW PRESSURE SYSTEM COMES OUT OF THE PLAINS AND BRINGS A COLD FRONT
THROUGH THE REGION. THROUGH THE REST OF THE PERIOD...GENERALLY DRY
WEATHER IS EXPECTED.

MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT REGARDING THE SYSTEM
FOR FRIDAY NIGHT...ESPECIALLY GIVEN HOW WISHY WASHY THEY HAVE BEEN
WITH PREVIOUS SYSTEMS OF LATE. BY FRIDAY MORNING THE COLD FRONT THAT
HAD MOVED INTO PORTIONS OF THE REGION ON WEDNESDAY WILL HAVE MOVED
NORTH AS A WARM FRONT BY THURSDAY NIGHT. THE RESULT OF THIS IS THAT
WE WILL BE FAIRLY WELL ENTRENCHED IN THE WARM SECTOR AND CONDITIONS
WILL BE WARM AND RATHER MUGGY COME FRIDAY MORNING. GIVEN THE WAA
REGIME...ALONG WITH AN INCREASING LLJ OVER THE AREA...THERE COULD
LIKELY BE SOME SHOWERS OR THUNDERSTORMS ONGOING ACROSS THE AREA COME
12Z FRIDAY...ESPECIALLY NORTH OF I-20. THE DEEPENING SFC LOW BY 12Z
FRIDAY WILL BE AT THE INTERSECTION OF THE OK/MO/AR BORDERS. DURING
THE DAY...THIS LOW WILL LIFT OFF TO THE NORTH AND EAST AND BE NEAR
THE GREAT LAKES REGION BY 00Z SATURDAY. AS IT DOES THIS...IT WILL
DRAG A COLD FRONT SOUTH AND EASTWARD ACROSS THE ARKLAMISS THROUGH
FRIDAY NIGHT AND INTO EARLY SATURDAY.

THERE CONTINUES TO BE SOME LOWER LEVEL CAPPING IN PLACE OVER THE
REGION FOR MUCH OF THE DAY FRIDAY AND THIS COULD LIMIT ANY SORT OF
CONVECTION THROUGH SOME OF THE AFTERNOON BUT FEEL THIS IS NOT VERY
STRONG AND COULD BE EASILY OVERCOME. WE WILL HEAT UP AGAIN AS HIGHS
SHOULD REACH INTO THE UPPER 70S AND LOWER 80S DURING THE AFTERNOON
WITH GOOD SOUTHERLY WIND AT THE SFC. AS THE COLD FRONT
APPROACHES THE DELTA BY LATE AFTERNOON INTO THE EARLY
EVENING...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE
AREA...MOST LIKELY IN THE FORM OF A SQUALL LINE. GIVEN GOOD LOW
LEVEL AND DEEP LAYER SHEAR VALUES...GOOD LAPSE RATES...PLENTY OF
INSTABILITY...GOOD HELICITY...THERE IS THE POTENTIAL FOR STRONG TO
SEVERE STORMS WITH ALL SEVERE HAZARDS POSSIBLE ANYWHERE FROM LATER
FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS THE COLD FRONT AND
ASSOCIATED SQUALL LINE PUSH THROUGH THE CWA. IN ADDITION TO THE
POTENTIAL FOR SEVERE STORMS...HEAVY RAINFALL MAY BE A CONCERN AS
WELL. GIVEN A GOOD LLJ IN PLACE AHEAD OF THE APPROACHING LINE
ALLOWING FOR GOOD MOISTURE TRANSPORT(50-55KTS ACROSS CENTRAL AND
EASTERN MS BY 06Z SATURDAY)...AS WELL AS SOMEWHAT WEAK CORFIDI
VECTORS(AROUND 10KTS IN EAST MS)...THIS COULD LEAD TO SOME SLOWER
MOTION AND LOCALLY HEAVIER RAINFALL. GIVEN WE HAVE SEEN QUITE A LOT
OF RAIN THIS MONTH...WILL INCLUDE MENTION OF THIS IN THE HWO.

THE TIMING OF THE FRONT THROUGH THE AREA IS JUST A LITTLE DIFFERENT
ON EACH MODEL WITH THE ECMWF AND THE NAM BEING SLOWER THAN THE GFS.
ALL SHOW SOME POST FRONTAL RAINS WHICH SHOULD LINGER THROUGH EARLY
SATURDAY MORNING BEFORE MOVING OUT BY THE AFTERNOON. TEMPERATURES
BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS A DRIER
AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND HIGH
PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT.
SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE
WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE
REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH
MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND
WEDNESDAY.

OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR
FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD
SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/

&&

.AVIATION...

MIX OF VFR/MVFR CIGS ACROSS MOST TAF SITES WITH KMEI OBSERVING IFR
CIGS BUT SHOULD IMPROVE TO MVFR NEXT HOUR OR SO. MIXTURE OF HIGH MVFR
TO VFR CIGS WILL BE ONGOING THROUGH TODAY. STRONG TO SEVERE STORMS
WILL BE POSSIBLE ACROSS NRN AND CNTRL TAF SITES THIS AFTN/NGT WITH
STRONG WINDS...HAIL...AND TORNADOES POSSIBLE (ESPECIALLY TOWARDS
KGTR). EXPECT HIGH TURBULENCE 30 KFT AND BELOW IN VICINITY OF STORMS.
STORM TOPS COULD REACH UPWARDS OF 40 KFT. BRIEF IFR CONDITIONS WILL
BE POSSIBLE IN THE HEAVY DOWNPOURS. S/SW SFC WINDS OF 10-15 KT AND
GUSTS TO 25 KT WILL OCCUR THIS TODAY THEN VEER SW/W TONIGHT AS FRONT
SLOWS AND STALLS WITH STORMS WEAKENING BY 06Z TONIGHT. WINDS MAY
BRIEFLY BECOME NRLY ACROSS NRN SITES 08-14Z THURSDAY BEFORE QUICKLY
VEERING SRLY BY THURSDAY NIGHT AS MIXED IFR/MVFR CONDITIONS CONTINUE
WITH SCATTERED TSRA. STORMS AND ASSOCIATED REDUCED CIGS/VIS WILL BE
TIMED IN ACCORDINGLY THIS AFTN/NGT. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  63  79  63 /  30  49  35  27
MERIDIAN      79  63  79  62 /  27  47  41  30
VICKSBURG     79  63  80  64 /  39  48  21  25
HATTIESBURG   80  65  82  63 /  17  21  31  16
NATCHEZ       79  64  79  66 /  26  19  23  15
GREENVILLE    79  51  80  62 /  87  22  12  48
GREENWOOD     80  52  81  66 /  86  36  15  47

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/ALLEN
Hazardous weather outlook, Feb 29, 5:21 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CST WED FEB 29 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>042-011130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
521 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO
THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN
APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE
HAIL...AND A FEW TORNADOES...WITH THE GREATEST RISK FOR SEVERE
WEATHER EAST OF THE INTERSTATE 55 CORRIDOR...INCLUDING THE GOLDEN
TRIANGLE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON INTO
FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF
SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY
RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION.
THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY TODAY AND AGAIN FROM FRIDAY INTO
FRIDAY NIGHT.

MSZ043>058-011130-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
521 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS THIS EVENING AS A
BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD
FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A
TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY
OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON INTO
FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF
SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY
RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION.
THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THIS EVENING AND AGAIN FROM FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

LAZ015-016-023>026-MSZ059>066-072>074-011130-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
521 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY NIGHT ALONG
AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR
POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN
ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR
SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY FRIDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC/28/

In the hours before

Special weather statement, Feb 29, 2:08 PM CST, 10 minutes before
MSZ025>027-292040-
LEFLORE MS-GRENADA MS-CARROLL MS-
208 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST WED FEB 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SUNNYSIDE AT 208 PM CST...MOVING
EAST AT 70 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN CARROLL...WESTERN GRENADA AND
NORTHEASTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3387 8976 3387 8973 3372 8968 3361 9034
      3379 9038 3382 9020 3381 9019 3378 9017
      3374 9030 3372 9031 3370 9027 3374 9024
      3373 9014 3382 9013 3383 8994 3389 8993
      3390 8977
TIME...MOT...LOC 2008Z 257DEG 63KT 3372 9023

MRM
Special weather statement, Feb 29, 2:18 PM CST, 0 minutes before
ARZ074-292050-
ASHLEY AR-
218 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST WED FEB 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF WEST CROSSETT AT
218 PM CST...MOVING EAST AT 60 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3313 9212 3316 9212 3333 9160 3303 9149
      3301 9208 3303 9210 3312 9214
TIME...MOT...LOC 2018Z 257DEG 55KT 3309 9202

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:08 PM CSTSpecial Weather StatementJANGrenada32 min
Feb 29, 2:29 PM CSTSpecial Weather StatementJANGrenada31 min
Feb 29, 2:39 PM CSTSpecial Weather StatementJANWashington46 min
Feb 29, 3:04 PM CSTSpecial Weather StatementJANWashington31 min
Feb 29, 3:07 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington38 min
Feb 29, 3:46 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower44 min
Feb 29, 3:47 PM CSTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower43 min
Feb 29, 3:56 PM CSTSpecial Weather StatementJANSharkey29 min
Feb 29, 4:06 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo39 min
Feb 29, 4:19 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Holmes41 min
Feb 29, 4:32 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo43 min
Feb 29, 4:48 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Feb 29, 4:57 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery33 min
Feb 29, 5:09 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo36 min
Feb 29, 5:28 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston35 min
Feb 29, 5:51 PM CSTSpecial Weather StatementJANHolmes29 min
Feb 29, 2:42 PM CSTSpecial Weather StatementJANMorehouse28 min
Feb 29, 2:59 PM CSTSpecial Weather StatementJANMorehouse31 min
Feb 29, 3:25 PM CSTSpecial Weather StatementJANRichland30 min
Feb 29, 3:40 PM CSTSevere Thunderstorm WarningJANEast Carroll, Morehouse, Richland, West Carroll50 min
Feb 29, 2:22 PM CSTSevere Thunderstorm WarningJANAshley, Chicot38 min
Feb 29, 2:56 PM CSTSpecial Weather StatementJANAshley29 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.